Alert archive / California / Wind Advisories in 2025
Wind Advisory 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 8, 2025, 5:19 PM PST for San Bernardino County, California; Mohave County, Arizona. It took effect at Jan 9, 2025, 6:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2025, 5:19 PM PST (01:19 UTC)
- In effect from
- Jan 9, 2025, 6:00 AM PST
- Expired
- Jan 9, 2025, 8:47 PM PST
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3724 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WWUS75 KVEF 090119 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 519 PM PST Wed Jan 8 2025 AZZ002-036-CAZ527-NVZ021-091330- /O.NEW.KVEF.WI.Y.0003.250109T1400Z-250110T0800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Bullhead City, Needles, Topock, Laughlin, Desert Hills, Hoover Dam, Oatman, Mohave Valley, and Lake Havasu City 519 PM PST Wed Jan 8 2025 /619 PM MST Wed Jan 8 2025/ ...WIND ADVISORY IN EFFECT FROM 6 AM PST /7 AM MST/ THURSDAY TO MIDNIGHT PST /1 AM MST/ THURSDAY NIGHT... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...From 6 AM PST /7 AM MST/ Thursday to midnight PST /1 AM MST/ Thursday Night. * IMPACTS...Dangerous boating conditions on Lake Mead, Lake Mohave, and Lake Havasu. Travel will be difficult, especially for high-profile vehicles.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Planz
3 follow-up statements
196 WWUS75 KVEF 091330 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 530 AM PST Thu Jan 9 2025 AZZ002-036-CAZ527-NVZ021-092300- /O.CON.KVEF.WI.Y.0003.250109T1400Z-250110T0800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Needles, Desert Hills, Mohave Valley, Lake Havasu City, Topock, Hoover Dam, Laughlin, Bullhead City, and Oatman 530 AM PST Thu Jan 9 2025 /630 AM MST Thu Jan 9 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM MST/ TONIGHT... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph near Laughlin and Bullhead City. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until midnight PST /1 AM MST/ tonight. * IMPACTS...Dangerous boating conditions on Lake Mead, Lake Mohave, and Lake Havasu. Travel will be difficult, especially for high-profile vehicles.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
978 WWUS75 KVEF 091700 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 900 AM PST Thu Jan 9 2025 CAZ524>526-100500- /O.EXA.KVEF.WI.Y.0003.000000T0000Z-250110T0800Z/ Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Including the cities of Vidal Junction, Mountain Pass, Baker, Yucca Valley, Morongo Valley, Mitchell Caverns, and Twentynine Palms 900 AM PST Thu Jan 9 2025 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Cadiz Basin, Eastern Mojave Desert, and Morongo Basin. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ AZZ002-036-CAZ527-NVZ021-100500- /O.CON.KVEF.WI.Y.0003.000000T0000Z-250110T0800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Hoover Dam, Mohave Valley, Needles, Oatman, Bullhead City, Lake Havasu City, Topock, Desert Hills, and Laughlin 900 AM PST Thu Jan 9 2025 /1000 AM MST Thu Jan 9 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM MST/ TONIGHT... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph near Laughlin and Bullhead City. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until midnight PST /1 AM MST/ tonight. * IMPACTS...Dangerous boating conditions on Lake Mead, Lake Mohave, and Lake Havasu. Travel will be difficult, especially for high-profile vehicles.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
959 WWUS75 KVEF 100447 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 847 PM PST Thu Jan 9 2025 AZZ002-036-CAZ524>527-NVZ021-100600- /O.CAN.KVEF.WI.Y.0003.000000T0000Z-250110T0800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Morongo Basin-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Topock, Bullhead City, Mohave Valley, Vidal Junction, Needles, Lake Havasu City, Mountain Pass, Oatman, Morongo Valley, Twentynine Palms, Desert Hills, Mitchell Caverns, Laughlin, Hoover Dam, Yucca Valley, and Baker 847 PM PST Thu Jan 9 2025 /947 PM MST Thu Jan 9 2025/ ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area and the Wind Advisory has been cancelled. Spotty gusts to 40 mph will be possible through midnight, particularly in the Morongo Valley and Bullhead City areas. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 8, 12:44 PM PST, 4 hours 35 minutes earlier.
Area forecast discussion, Jan 8, 12:44 PM PST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1244 PM PST Wed Jan 8 2025 .SYNOPSIS...Gusty north winds will continue for the next few days, with the strongest winds expected to be focused near the Colorado River Valley. Temperatures will remain near normal through Friday then trend slightly below normal Sunday onward. Conditions will remain dry through the period. && .SHORT TERM...Tonight through Friday night. A brief lull in the winds is expected tonight before a reinforcing shortwave digs south and helps enhance the northerly flow again Thursday. Winds on Thursday should not be as strong or widespread as this previous wind event as the main trough center shifts southeast along with the better pressure gradient and north-south low level 850mb jet sets up over southeast Nevada through eastern San Bernardino. The highest risk for impactful winds will be in the Colorado River Valley as the jet sets up perfects down the valley and terrain enhancement allows for higher winds. Probabilities for wind gusts over 40 MPH are 80% or higher in this area Tuesday mid- morning through the afternoon. Another area to watch will be the far eastern portions of San Bernardino County where stronger 850mb will also be situated and probabilities for impactful wind gusts over 40 MPH are over 50%. This is not our typical windy spot and terrain will not p lay as much of an effect as in the Colorado River Valley, so not as confident for wind impacts in this area. Elsewhere, breezy north winds are expected with widespread gusts of 25 to 35 MPH. Winds will diminish in the evening in all areas. A wind advisory may be needed for the Colorado River Valley Thursday, but will let the current wind headline ride for a bit longer to prevent confusion as there will be a significant lull in winds and end in impacts overnight that a break in wind headlines would better communicate the situation. Other than the winds, low impact weather is expected. Winds on Friday will be lighter as a ridge builds into the region and the probability for wind gusts over 4 MPH are low everywhere including the Colorado River Valley. Thursday temperatures will be cooler than today as cold air advection sets up on north winds. With building heights and no more cold air advection influence on Friday, it will be warmer. Dry conditions will persist through the period as no moisture will be available for precipitation to develop. .LONG TERM...Saturday through Tuesday. Over the weekend, high pressure over the eastern Pacific Ocean will keep northwest flow across the western United States. A series of disturbances will move south along the east side of the ridge bringing more unsettled weather through the long-term period. While the exact timing and strength of these disturbances are uncertain at this time, the overall pattern points toward cooler-than-normal temperatures and periods of increased winds, especially in the lower Colorado River Valley near Laughlin, where there is a greater than 50 percent chance of winds over 30 mph each day through Tuesday. Additionally, given the track of these systems over interior areas of the west, moisture will likely be limited, and little, if any, precipitation is expected. && .AVIATION...Gusty northeasterly winds will continue into the early evening hours when wind gusts will drop off and winds will shift to the northwest. Relatively light northwesterly winds will continue through mid-morning tomorrow before increasing and swinging back to the northeast. For the rest of southern Nevada, northwest Arizona and southeast California...With the exception of BIH, winds across the region will favor a northerly-to-northeasterly direction through the afternoon. Wind gusts at DAG and the remaining Las Vegas Valley TAF sites will be in the 20 to 30 knot range through the afternoon, while the Colorado River Valley TAF sites will see stronger wind gusts around 35 to 40 knots. Winds in the Las Vegas and Colorado River Valleys will decrease in magnitude after sunset with winds becoming more northwesterly-to-northerly in direction through the overnight hours. The Colorado River Valley TAF sites will see wind gusts decrease into the 20 to 30 knot range through the overnight hours where as the Las Vegas Valley TAF sites will see wind gusts drop off after sunset. DAG will see winds become light and variable around sunset with wind settling in from the west during the overnight hours. BIH will favor a northwesterly direction with sustained winds around 6 to 12 knots through early tomorrow morning when winds will pick up and become more northerly. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Nickerson LONG TERM...Planz AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2025Wind Advisories in Arizona, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.